Hi, I’m a 43 year old male. I’m hypertensive and have been on cozaar 50mg for 9 months. Recently my physician has increased the dose to 100mg. Should I take the 100mg once daily or 50-50 twice a day? Which regimen is better?
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
Hi, @bluedevil342. Before anything else, please check with the FDA and your doctor or pharmacist about recent recalls of Losartan, the active ingredient in Cozaar. I say this only to alert you to the possibility of a major problem, not to say that Cozaar has a problem for sure. The recalls announced by the FDA over the past six months appear to be focused mainly on generic versions of Losartan and Valsartan and other ARB (angiotensin receptor blocker) medications. Although brand-named Cozaar is not included on the lists I have seen, its similarity to recalled versions of the ARBs suggests that doctors or pharmacists might too readily substitute a recalled drug if they run out of Cozaar or switch you from this branded drug to one of the generics. Here are two web sites you may find helpful:
I have been in your position in the past, taking BOTH Cozaar and Lisinopril — similar angiotensin-reactive medications. I took one in the morning and the other in the evening. But that might not be applicable in your situation, which — like mine — is heavily influenced by kidney factors and subject to attention by a nephrologist, more than a cardiologist. After contracting Atrial Fibrillation four years ago, my nephrologist dropped Cozaar from my medications — not only because it was replaced by a beta blocker (to regulate my heart rate), but also because of other concerns about Losartan's effectiveness in my unique personal situation. You might think I'm ducking your question, but in fact I intend to recommend that your question can only be effectively answered by your own medical team, who understands the wide range of factors that may be involved in your hypertension. Martin
My cousin takes 100mg, 50 morning 50 evening
Jump to this post
Thanks Martin -appreciate the detailed feedback. Losartan seems to be working well for me in terms of side effects etc. That said I’ll try to stick to the branded version.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In